MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX52OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-32-152
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Was the product being used in a clinical trial? no.Did the event happen during a procedure? no.Were you in the procedure at the time of the event? yes.Event outcome/how was it managed? the patient presented with a disassociated liner 3 years post primary surgery.Was there any consequence to the patient due to the event? no.Was the surgery prolonged due to the event? if yes, confirm how many minutes delay: no.Has the reporter facility indicated there may be legal action? not yet.Is the product available for return? product being decontaminated and should be presented in next 48 hours for return.Please give a detailed explanation: patient presented to a&e with pain in left hip.X-ray showed disassociated poly liner.We removed the liner and the head and replaced with new poly liner of the same description and a delta ts head.See below picture of removed liner.Note: the large dent on the posterior lip was incurred during removal of liner.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the returned product was examined.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a1, a2, b5, d4, d6, h4.Corrected: h3, d11.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received that the affected side was the left hip.

Brand Name
PINN MAR +4 10D 32IDX52OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10482497
Report Number1818910-2020-19252
Device Sequence Number19143890
Product Code LPH
UDI-Device Identifier10603295014058
UDI-Public10603295014058
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryEI
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-32-152
Device Catalogue Number121932152
Device Lot NumberH09215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/25/2020
11/12/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/06/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +5; PINN 100 W/GRIPTION 52MM; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR